Alert archive / Massachusetts / High Wind Watches in 2007

High Wind Watch 6, NWS Boston/Norton, MA

December 2, 2007Barnstable County, Dukes County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this high wind watch at Dec 2, 2007, 4:18 PM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Dec 3, 2007, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 4:18 PM EST (21:18 UTC)
In effect from
Dec 3, 2007, 4:00 PM EST
Expired
Dec 3, 2007, 4:47 AM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 022118
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EST SUN DEC 2 2007

...WINDY CONDITIONS EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING
AND THEN AGAIN MONDAY EVENING THROUGH TUESDAY MORNING...

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP IN THE VICINITY OF LONG
ISLAND LATE TONIGHT...BRINGING STRONG SOUTHEASTERLY WINDS TO THE CAPE
AND ISLANDS AFTER MIDNIGHT TONIGHT INTO EARLY MONDAY MORNING. THESE
WINDS WILL DIMINISH BRIEFLY LATE MONDAY MORNING AS THE LOW MOVES OVER
CAPE COD. MONDAY AFTERNOON...AS THE LOW MOVES UP INTO THE GULF OF
MAINE...WESTERLY WINDS WILL INCREASE SUBSTANTIALLY INTO THE OVERNIGHT
PERIOD.

MAZ022>024-030530-
/O.NEW.KBOX.HW.A.0006.071203T2100Z-071204T1100Z/
/O.CON.KBOX.WI.Y.0025.071203T0900Z-071203T1300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
418 PM EST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM
EST MONDAY. 

ACROSS CAPE COD...NANTUCKET...AND MARTHA/S VINEYARD...SUSTAINED
SOUTHEASTERLY WINDS COULD APPROACH 30 MPH WITH GUSTS TO 50 MPH BETWEEN
4 AM AND 8 AM.

MONDAY AFTERNOON THROUGH MONDAY NIGHT...WEST WINDS 30 TO 35 MPH WITH
GUSTS TO 55 MPH WILL BE POSSIBLE ACROSS THIS SAME AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...
POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY
DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM
WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON
THESE TWO WIND EVENTS.

$$
2 follow-up statements
000 
WWUS71 KBOX 030254
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
954 PM EST SUN DEC 2 2007

...WINDY CONDITIONS EXPECTED LATE TONIGHT INTO EARLY MONDAY
MORNING AND THEN AGAIN MONDAY EVENING THROUGH TUESDAY MORNING...

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP IN THE VICINITY OF LONG
ISLAND LATE TONIGHT...BRINGING STRONG SOUTHEASTERLY WINDS TO THE
CAPE AND ISLANDS AFTER MIDNIGHT TONIGHT INTO EARLY MONDAY
MORNING. THESE WINDS WILL DIMINISH BRIEFLY LATE MONDAY MORNING AS
THE LOW MOVES OVER CAPE COD. MONDAY AFTERNOON...AS THE LOW MOVES
UP INTO THE GULF OF MAINE...WESTERLY WINDS WILL INCREASE
SUBSTANTIALLY INTO THE OVERNIGHT PERIOD.

MAZ022>024-031100-
/O.CON.KBOX.WI.Y.0025.071203T0900Z-071203T1300Z/
/O.CON.KBOX.HW.A.0006.071203T2100Z-071204T1100Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
954 PM EST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...

ACROSS CAPE COD...NANTUCKET...AND MARTHA/S VINEYARD...SUSTAINED
SOUTHEASTERLY WINDS COULD APPROACH 30 MPH WITH GUSTS TO 45 MPH
BETWEEN 4 AM AND 8 AM.

LATE MONDAY AFTERNOON AND ESPECIALLY MONDAY NIGHT...WEST WINDS 30 TO
35 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE ACROSS THIS SAME AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES... POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON
THESE TWO WIND EVENTS.

$$
000 
WWUS71 KBOX 030947
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
447 AM EST MON DEC 3 2007

...VERY WINDY CONDITIONS TONIGHT INTO EARLY TUESDAY MORNING...

LOW PRESSURE DEVELOPING OVER LONG ISLAND EARLY THIS MORNING WILL
INTENSIFY INTO A POWERFUL STORM TONIGHT AS IT MOVES ACROSS THE GULF
OF MAINE.  

MAZ022>024-031800-
/O.CAN.KBOX.WI.Y.0025.000000T0000Z-071203T1300Z/
/O.UPG.KBOX.HW.A.0006.071203T2100Z-071204T1100Z/
/O.NEW.KBOX.WI.Y.0026.071203T2100Z-071204T1200Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
447 AM EST MON DEC 3 2007

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY
FOR ALL OF SOUTHERN NEW ENGLAND...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM EST TUESDAY...

THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

LOW PRESSURE DEVELOPING OVER LONG ISLAND EARLY THIS MORNING WILL
INTENSIFY INTO A POWERFUL STORM TONIGHT AS IT MOVES ACROSS THE GULF
OF MAINE. STRONG WEST WINDS WILL DEVELOP ACROSS THE AREA BETWEEN 4 PM
AND 7 PM THIS EVENING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55
MPH ARE EXPECTED OVER CAPE COD AND THE ISLANDS. SLIGHTLY LOWER WIND
SPEEDS ARE ANTICIPATED OVER THE INLAND...HOWEVER ICE ON TREES AND
POWER LINES FROM FREEZING RAIN OVERNIGHT...COMBINED WITH STRONG WEST
WINDS THIS EVENING AND TONIGHT WILL LIKELY RESULT IN SOME DOWN TREE
LIMBS AND BRANCHES. THEREFORE...THERE IS A RISK FOR ISOLATED TO
SCATTERED POWER OUTAGES THIS EVENING AND OVERNIGHT. STRONG WEST
WINDS ARE EXPECTED TO CONTINUE INTO EARLY TUESDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-031800-
/O.NEW.KBOX.WI.Y.0026.071203T2100Z-071204T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
447 AM EST MON DEC 3 2007

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
TUESDAY...

THE ADVISORY INCLUDES ALL OF SOUTHERN NEW ENGLAND.

LOW PRESSURE DEVELOPING OVER LONG ISLAND EARLY THIS MORNING WILL
INTENSIFY INTO A POWERFUL STORM TONIGHT AS IT MOVES ACROSS THE GULF
OF MAINE. STRONG WEST WINDS WILL DEVELOP ACROSS THE AREA BETWEEN 4 PM
AND 7 PM THIS EVENING. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45
MPH ARE EXPECTED. THESE WIND SPEEDS ARE JUST BELOW WIND ADVISORY
CRITERIA...HOWEVER ICE ON TREES AND POWER LINES FROM FREEZING RAIN
OVERNIGHT...COMBINED WITH STRONG WEST WINDS THIS EVENING AND TONIGHT
WILL LIKELY RESULT IN SOME DOWN TREE LIMBS AND BRANCHES.
THEREFORE...THERE IS A RISK FOR ISOLATED TO SCATTERED POWER OUTAGES
THIS EVENING AND OVERNIGHT. STRONG WEST WINDS ARE EXPECTED TO
CONTINUE INTO EARLY TUESDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

NOCERA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Dec 2, 12:10 PM EST, 4 hours 8 minutes earlier.

Area forecast discussion, Dec 2, 12:10 PM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1210 PM EST SUN DEC 2 2007

.SYNOPSIS...
A STORM SYSTEM WILL TAKE SHAPE OVER THE GREAT LAKES THIS
AFTERNOON...THEN WILL PUSH INTO NEW ENGLAND TONIGHT. THIS LOW WILL
REDEVELOP OVER EXTREME SOUTHERN NEW ENGLAND LATE TONIGHT INTO EARLY
MONDAY...THEN WILL DEEPEN QUICKLY OVER THE GULF OF MAINE MONDAY
NIGHT BEFORE PUSHING INTO THE MARITIMES TUESDAY. WEAK HIGH PRESSURE
WILL PUSH ACROSS THE REGION WEDNESDAY. A WEAK LOW WILL PASS SOUTH OF
NEW ENGLAND THURSDAY...FOLLOWED BY ANOTHER HIGH FOR FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOTE THE FIRST BATCH OF LIGHT SNOW MOVING ACROSS SOUTHWEST
CONNECTICUT AT 16Z. VSBYS HAVE LOWER DOWN TO 1 MILE A FEW
LOCATIONS...BUT APPEARS TO BE EVAPORATING AS IT TRIES TO HEAD
NORTHEASTWARD INTO THE VERY DRY AIRMASS OVER THE REGION. DEWPOINTS
HOVER AT AROUND ZERO...THOUGH UP TO THE MID TEENS ON THE ISLANDS.
THE N-S RIDGE AXIS ALSO REMAINS OVER NH-CENTRAL MA-E CT.

ONCE THE RIDGE AXIS SHIFTS EAST...MAY SEE PERIOD OF LIGHT SNOW THIS
AFTERNOON WITH FIRST BURST OF WARM AIR ADVECTION AHEAD OF THE LOW
OVER THE LAKES.  CEILINGS/VSBYS IMPROVE TO OUR S...SO MAY SEE A
BRIEF LULL IN THE PRECIP BY AROUND 6 PM.

UPDATED THIS AFTERNOONS FORECAST TO LOWER TEMPS JUST A BIT. READINGS
REMAIN RATHER COLD AFTER OVERNIGHT LOWS MAINLY IN THE TEENS TO LOWER
20S. STILL EXPECT TEMPS TO SLOWLY CLIMB DURING THE AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
AS LOW PRESSURE MOVES INTO THE EASTERN GREAT LAKES STATES TONIGHT...
SECONDARY LOW PRESSURE WILL BEGIN TO DEVELOP NEAR THE JERSEY SHORE
THIS LOW WILL THEN UNDERGO RAPID INTENSIFICATION AS IT MOVES INTO
SOUTHERN CT LATE. THE WILL AID IN THE DEVELOPMENT OF HEAVY
PRECIPITATION OVER SOUTHERN NEW ENGLAND DURING THE EVENING
HOURS...WITH THE HEAVIEST FALLING BETWEEN ROUGHLY MIDNIGHT AND 6 AM.

THE PRIMARY LOW PRESSURE SYSTEM IS QUITE STRONG OWING TO STRONG UPPER
SUPPORT. THE UPPER LOW WILL BE LOCATED WELL TO OUR NORTHWEST
OVERNIGHT...IN THE VICINITY OF SOUTHERN ONTARIO. THIS WILL ALLOW A
GOOD AMOUNT OF WARM AIR TO FLOW UP AND OVER THE LOW LEVEL COLD
AIRMASS. SO EVEN THOUGH THE SURFACE TEMPS WILL CONTINUE TO BE
COLD...THERE WILL BE VARIOUS TYPES OF PRECIPITATION WITH THIS
SYSTEM.

THE PRECIPITATION SHOULD START OUT AS SNOW EVERYWHERE THIS EVENING
/WHERE IT/S NOT SNOWING ALREADY/. EXPECT THE SNOW TO OVERSPREAD THE
EAST COAST OF MASS BETWEEN 23Z AND 02Z. THE SNOW WILL MIX WITH SLEET
FROM WEST TO EAST DURING THE EVENING HOURS AS THE WARM AIR STREAMS
OVERHEAD. THE MIX OF SLEET WILL START OVER CT FIRST...THEN WORK
EASTWARD DURING THE EVENING. THE PRECIP WILL EVENTUALLY CHANGE TO ALL
SLEET BY AROUND MIDNIGHT AT LOCATIONS SOUTH OF THE MASS PIKE. THE
PRECIPITATION WILL THEN CHANGE TO A MIX OF SLEET AND RAIN OVER SE
MASS AND MOST OF RHODE ISLAND. NORTH AND WEST OF THERE...SLEET AND
FREEZING RAIN WILL LIKELY PREVAIL DURING THE WEE HOURS OF THE
MORNING. SNOW AND SLEET ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES
ALONG AND SOUTH OF THE MASS PIKE. THESE ACCUMS INCLUDE BOS... PVD
AND HFD ALTHOUGH I COULD SEE PVD AND PERHAPS HFD SEEING THE LOW END
OF THE RANGE.

SNOW AND SLEET WILL PREVAIL TO THE NORTH OF THE MASS PIKE THIS
EVENING...BEFORE MIXING WITH FREEZING RAIN. SNOW AND SLEET ACCUMS
WITH AVERAGE 2 TO 3 INCHES ALONG THE PIKE TO THE WEST OF I-95...WITH
TOTALS CLOSER TO 3 TO 5 INCHES NEAR THE MASS/NH BORDER. IN SW
NH...EXPECT SNOW AMOUNTS CLOSER TO 6 INCHES AS A BIT LESS SLEET LOOKS
TO MIX IN. THE POTENTIAL IS THERE FOR SIGNIFICANT ICING GENERALLY
NORTH OF THE MASS PIKE AND WEST OF I-495. A WINTER STORM WARNING HAS
BEEN POSTED FOR THIS REGION FOR THE COMBINATION OF SIGNIFICANT
AMOUNTS OF SNOW...SLEET...AND FREEZING RAIN. WOULD NOT BE SURPRISED
TO SEE A FEW HALF INCH GLAZE REPORTS IN THIS AREA. THE WARNING AREA
HAS BEEN BUFFERED TO THE SOUTH WITH A WINTER WEATHER ADVISORY FOR
LIGHT AMOUNTS OF FREEZING RAIN. WITH THE LOW TRAVELING TO THE SOUTH
OF THESE AREAS...IT WILL BE VERY HARD TO DISLODGE THE LOW LEVEL COLD
AIR.

PRESSURE FALLS WITH BE QUITE IMPRESSIVE JUST SOUTHEAST OF LONG ISLAND
LATER TODAY. THIS WILL AID IN THE DEVELOPMENT OF A STRONG LLJ. WE
HAVE POSTED A WIND ADVISORY FOR THE CAPE AND ISLANDS AS SELY WINDS
COULD GUST QUITE STRONGLY FOR A FEW HOURS LATE TONIGHT INTO EARLY
MONDAY MORNING.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
NEW 00Z MODEL GUIDANCE IN VERY GOOD AGREEMENT TRACKING SECONDARY LOW
ACROSS THE I95 CORRIDOR...WHICH IS CONSIDERABLY FARTHER NORTH THAN
PREVIOUS RUNS.  THIS WILL RESULT IN WARMER MARINE LAYER TO SURGE OFF
THE OCEAN INTO THE COASTAL PLAIN...WHICH INCLUDES THE BOSTON TO
PROVIDENCE CORRIDOR. THIS WILL ERODE LOW LEVEL ARCTIC AIR AND
PROVIDE SUFFICIENT BOUNDARY LAYER WARMING FOR PRECIP TYPE TO BE RAIN
MON MORNING ALONG THE COAST...INCLUDING BOSTON TO PROVIDENCE.

FARTHER INLAND...NORTHWEST OF THE SURFACE LOW TRACK...LOW LEVEL COLD
AIR WILL BE MORE DIFFICULT TO DISLODGE GIVEN STRONG PRES FALLS /2-3
MB PER HOUR/ OVER CAPE COD-NANTUCKET BACKING SURFACE WINDS TO THE
NORTH. THEREFORE...FREEZING RAIN IS EXPECTED ACROSS MUCH OF
THE INTERIOR. WELL TO THE NORTH ACROSS SOUTHERN NEW HAMPSHIRE...THE
COLD AIR MAY STILL BE DEEP ENOUGH TO SUPPORT SNOW OR A MIX OF SNOW
AND SLEET. THUS...A FEW ADDITIONAL INCHES OF SNOW ARE POSSIBLE
ACROSS THIS AREA.

PRECIP SHOULD TAPER OFF LATER MON MORNING AS DRY SLOT OVERSPREADS
THE REGION. ALTHOUGH...PRECIP IN THE FORM OF SNOW MAY WRAP BACK INTO
SOUTHERN NH AND NORTHERN MA AS COMMA HEAD BEGINS TO BLOSSOM.

IN ADDITION...STRONG PRES FALLS MENTIONED ABOVE COUPLED WITH
INCREASING LOW LEVEL JET AHEAD OF SECONDARY LOW WILL BRING A PERIOD
OF STRONG SOUTHEAST WINDS MON AM TO CAPE COD AND THE ISLANDS.

MONDAY NIGHT...
2ND PHASE OF THIS STORM WILL BE THE POTENTIAL FOR VERY STRONG TO
DAMAGING WINDS MON NIGHT...AS COASTAL LOW UNDERGOES EXPLOSIVE
CYCLOGENESIS OVER THE GULF OF ME...WITH MOST OF THE MODEL GUIDANCE
LOWERING PRES TO AROUND 970 MB BY 12Z TUE THIS COMBINED WITH STRONG
COLD AIR ADVECTION ON THE BACKSIDE OF THE LOW WILL RESULT IN THE
POSSIBILITY OF DAMAGING WINDS AND POWER OUTAGES ACROSS CAPE COD AND
THE ISLANDS...WHERE WEST WINDS WILL HAVE THE GREATEST MOMENTUM
TRANSFER GIVEN TRAJECTORY OVER RELATIVELY WARM WATERS. MULTIPLE
MODEL CYCLES HAVE NOW BEEN ADVERTISING 50 KT GUST POTENTIAL ACROSS
CAPE COD AND THE ISLANDS...POSSIBLY INTO NARR BAY /NEWPORT...
JAMESTOWN...ETC/.  GFS MOS ALSO PICKING UP ON DAMAGING WIND
POTENTIAL WITH SUSTAINED WINDS OF 33 KT AT PVC 09Z TUE AND 29 KT AT
ACK

TUESDAY THROUGH SATURDAY...
ARCTIC COLD RETURNS THIS PERIOD AS CROSS POLAR FLOW BECOMES
ESTABLISHED OVER THE NORTHEAST...POSSIBLY EASING FRI-SAT.
COULD BE A FEW SNOW SHOWERS OR FLURRIES AROUND TUE AS MID LEVEL TROF
AXIS PIVOTS ACROSS THE AREA. HIGHEST CHANCE WILL LIKELY BE ACROSS
THE HIGHER TERRAIN WHERE STRONG WEST-NORTHWEST WINDS WILL PROVIDE
UPSLOPE FLOW COMPONENT. BITTER COLD WIND CHILLS TUE AS GUSTY WEST
NORTHWEST WINDS CONTINUE.

ALL MODEL GUIDANCE INDICATES CLIPPER TYPE LOW MOVING SOUTH OF THE
REGION WED-WED NGT. HOWEVER...00Z GEFS TRACKS THIS FEATURE VERY
CLOSE TO OUR SOUTH COAST...SUPPORTING A HIGHER CHANCE OF SNOW.
ALTHOUGH...AT THIS FORECAST RANGE WILL PLAY IT CONSERVATIVE AND ONLY
INCLUDE A LOW POP.  ANOTHER ROUND OF COLD DRY WEATHER THU/FRI AND
SAT BEHIND DEPARTING WED NGT CLIPPER LOW.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
CONTINUE TO NOTE VFR CONDITIONS WITH MAINLY MID LEVEL CLOUDS OVER
EASTERN AREAS. CLOUD DECK IS LOWERING OVER THE CONNECTICUT TO 4-5KFT
AT 16Z...AND WILL CONTINUE TO LOWER TO MVFR THIS AFTERNOON. ALSO
NOTING VSBYS HAVE LOWERED TO 2-4SM OVER SW CT ALONG WITH POCKETS OF
IFR VSBYS IN PATCH OF LIGHT SNOW. THIS WILL PUSH ACROSS THE REGION
DURING THE AFTERNOON...THOUGH NOT EXPECTING VSBYS TO LOWER BELOW 1
MILE AT THIS POINT. HOWEVER...THIS IS JUST A BRIEF LEADING EDGE OF
THE MAIN AREA OF PRECIP...SO SHOULD SEE SOME IMPROVEMENT BEFORE
SUNSET.

VFR CONDITIONS WILL DETERIORATE OVERNIGHT ACROSS THE REGION...
EVENTUALLY GETTING TO IFR OR LOWER AROUND OR AFTER 06Z AS A PLETHORA
OF HEAVY PRECIP TYPES ENTERS THE REGION. WIND SHEAR MAY BECOME AN
ISSUE OVER SOUTHEAST MASS AND RI LATE TONIGHT.

MON THROUGH THURSDAY...
MON...IFR IMPROVING TO MVFR LATE. FREEZING RAIN LIKELY EARLY ACROSS
INTERIOR SOUTHERN NEW ENGLAND. MON NIGHT & TUE...VFR WITH WNW WINDS
GUSTING TO NEAR 50 KT OVER CAPE COD AND ISLANDS. TUE NIGHT-
THURSDAY...WINDS BEGIN TO EASE TUE NGT AND WED. VFR MUCH OF THE
PERIOD WITH A LOW PROB OF MVFR WED NGT WITH CLIPPER LOW.

&&

.MARINE...
HIGH PRESSURE WILL PUSH OFFSHORE THIS AFTERNOON...BUT STILL EXPECT
WINDS AT 10 KTS OR LESS INTO EARLY TONIGHT.

A STORM SYSTEM WILL RAPIDLY DEVELOP JUST TO OUR WEST OVERNIGHT. THIS
WILL RESULT IN RAPIDLY INCREASING WINDS WELL AFTER MIDNIGHT. GALES
ARE EXPECTED FOR A FEW HOURS BETWEEN 3 AM AND 9 AM EARLY MONDAY
MORNING AS THE LOW PASSES CLOSE BY.

IN THE LONGER TERM...
SOUTHEAST GALES POSSIBLE EARLY MON...THEN W TO NW GALES LIKELY MON
NGT INTO TUE...WITH A LOW PROB OF STORM FORCE GUSTS. WINDS EASE WED
AS CLIPPER LOW TRACKS S OF NEW ENGLAND. BEHIND THE LOW THU WEST
GALES ARE POSSIBLE.

&&

.EQUIPMENT...
PROBLEMS CONTINUE WITH THE NOAA WEATHER RADIO BROADCAST FROM BLUE
HILL /BOSTON/.  HOWEVER...IT APPEARS THAT THE TELEPHONE COMPANY MAY
HAVE ISOLATED THE PROBLEM.  IT REMAINS UNKNOWN WHEN THE NWR
BROADCAST WILL BE BACK ON AIR.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST
     MONDAY FOR CTZ002>004.
MA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 11 AM EST
     MONDAY FOR MAZ002>004-008-010-026.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST
     MONDAY FOR MAZ005-006-009-011-012.
     WIND ADVISORY FROM 4 AM TO 8 AM EST MONDAY FOR MAZ022>024.
NH...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 11 AM EST
     MONDAY FOR NHZ011-012-015.
RI...NONE.
MARINE...GALE WARNING FROM 2 AM TO 9 AM EST MONDAY FOR ANZ231>235-
     237-250-254-255.
     SMALL CRAFT ADVISORY FROM 2 AM TO 3 PM EST MONDAY FOR ANZ230-
     236.

&&

SYNOPSIS...EKSTER/EVT
NEAR TERM...EVT
SHORT TERM...EKSTER
LONG TERM...NOCERA
AVIATION...NOCERA/EKSTER/EVT
MARINE...NOCERA/EKSTER/EVT
EQUIPMENT...EVT
Hazardous weather outlook, Dec 2, 5:34 AM EST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
534 AM EST SUN DEC 2 2007

CTZ002-MAZ009-011-031045-
HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
534 AM EST SUN DEC 2 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ002>004-008-010-026-NHZ011-012-015-031045-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
534 AM EST SUN DEC 2 2007

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>235-237-250-254-255-031045-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
534 AM EST SUN DEC 2 2007

...GALE WARNING IN EFFECT FROM 2 AM TO 9 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE WARNINGS WILL LIKELY BE EXTENDED INTO MONDAY NIGHT AND TUESDAY
IN THE WAKE OF THE DEPARTING STORM SYSTEM. IN FACT...THERE IS A LOW
RISK OF WIND GUSTS REACHING STORM FORCE /GREATER THAN 47 KT/ MONDAY
NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RIZ008-031045-
BLOCK ISLAND RI-
534 AM EST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY WILL LIKELY BE NEEDED FOR LATER MONDAY AND MONDAY
NIGHT AS WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT REQUESTED AT THIS TIME.

CTZ003-004-MAZ005-006-012-031045-
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
SOUTHERN WORCESTER MA-
534 AM EST SUN DEC 2 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS AND
NORTHEAST MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-013>021-RIZ001>007-031045-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
534 AM EST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY MAY BE NEEDED LATE MONDAY INTO EARLY TUESDAY AS
STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLY
IMPACT THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

MAZ022>024-031045-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
534 AM EST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THE WIND ADVISORY FOR LATE TONIGHT INTO EARLY MONDAY...WILL EITHER BE
EXTENDED INTO MONDAY NIGHT OR UPGRADED TO A HIGH WIND WARNING AS
STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-236-031045-
BOSTON HARBOR-NARRAGANSETT BAY-
534 AM EST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE WARNINGS WILL LIKELY BE NEEDED LATE MONDAY AND TUESDAY IN THE
WAKE OF THE DEPARTING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

NOCERA

In the hours before

Special weather statement, Dec 2, 2:10 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EST SUN DEC 2 2007

MAZ005>007-013>021-026-030115-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...AYER
210 PM EST SUN DEC 2 2007

...BLUE HILL NOAA WEATHER RADIO ALL HAZARDS TRANSMITTER IS OFF THE AIR...

DUE TO A SIGNIFICANT TELEPHONE LINE OUTAGE...NOAA WEATHER RADIO
STATION KHB35 ON A FREQUENCY OF 162.475 MEGAHERTZ IS OFF THE AIR.
THIS IS THE TRANSMITTER LOCATED AT BLUE HILL IN MILTON MASSACHUSETTS
AND SERVES THE GREATER BOSTON METROPOLITAN AREA. THIS IS A PRIORITY
FOR THE PHONE COMPANY AND THEY ARE WORKING ON GETTING THE LINES
FIXED.

THIS STATEMENT WILL BE UPDATED AS MORE INFORMATION BECOMES AVAILABLE.

FIELD/GOULD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:28 AM ESTWinter Storm WarningBOXEssex, Franklin, Hampshire, Middlesex, Worcester34 hr
Dec 2, 4:28 AM ESTWinter Weather AdvisoryBOXBarnstable, Bristol, Essex, Franklin, Hampden, Middlesex and 4 more32 hr
Dec 2, 4:41 AM ESTWind AdvisoryBOXBarnstable, Dukes, Nantucket24 hr
Dec 2, 6:07 PM ESTMarine Weather StatementBOX36 hr

Nearby

High Wind Watches in Massachusetts, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.